Please use this identifier to cite or link to this item: http://hdl.handle.net/1893/18231
Appears in Collections:Computing Science and Mathematics Journal Articles
Peer Review Status: Refereed
Title: Improving epidemic control strategies by extended detection
Authors: Karp, Pawel
Dybiec, Bartlomiej
Kleczkowski, Adam
Contact Email: ak@stir.ac.uk
Keywords: Epidemiological modeling
disease spread
stochastic modeling
epidemiological control
Issue Date: Apr-2014
Publisher: World Scientific
Citation: Karp P, Dybiec B & Kleczkowski A (2014) Improving epidemic control strategies by extended detection, International Journal of Modern Physics C, 25 (4), Art. No.: 1350106.
Abstract: The majority of epidemics eradication programs work in a preventive responsive way. The lack of exact information about the epidemiological status of individuals makes responsive actions less efficient. Here, we demonstrate that additional tests can significantly increase the efficiency of “blind” treatment (vaccination or culling). Eradication strategy consisting of “blind” treatment in very limited local neighbourhood supplemented by extra tests in a little bit larger neighbourhood is able to prevent invasion of even highly infectious diseases and to achieve this at a cost lower than for the “blind” strategy. The effectiveness of the extended strategy depends on such parameters as the test efficiency and test cost.
Type: Journal Article
URI: http://hdl.handle.net/1893/18231
DOI Link: http://dx.doi.org/10.1142/S0129183113501064
Rights: This item has been embargoed for a period. During the embargo please use the Request a Copy feature at the foot of the Repository record to request a copy directly from the author. You can only request a copy if you wish to use this work for your own research or private study. Electronic version of an article published as International Journal of Modern Physics C Volume 25, Issue 04, April 2014, 10.1142/S0129183113501064?af=R © 2014 copyright World Scientific Publishing Company http://www.worldscientific.com/worldscinet/ijmpc
Affiliation: Jagiellonian University
Jagiellonian University
Mathematics - CSM Dept

Files in This Item:
File Description SizeFormat 
description-21-Sep.pdf323.07 kBAdobe PDFView/Open


This item is protected by original copyright



Items in the Repository are protected by copyright, with all rights reserved, unless otherwise indicated.

If you believe that any material held in STORRE infringes copyright, please contact library@stir.ac.uk providing details and we will remove the Work from public display in STORRE and investigate your claim.